Thunderstorm Wind, Elmore
- When
- August 4, 2:30 PM MST
- Where
- Elmore County, Mountain Home
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.133, -115.700
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 4, 8:58 AM MST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 958 AM MDT FRI AUG 4 2006 .DISCUSSION...MINOR UPDATES. SATELLITE IMAGERY SHOWING SCATTERED MID LEVEL CLOUDS OVER SOUTHEAST OREGON AND SW IDAHO. AS AN UPPER WAVE SCOOTS ALONG THE U.S.-CANADIAN BORDER TODAY EXPECT THIS MOISTURE TO BE OVER SW IDAHO AS HIGHER PRESSURE BUILDS IN TO SE OREGON. SO HAVE EXPANDED ISOLATED THUNDERSTORMS OVER MOUNTAINS OF SW IDAHO. HIGHS TODAY WILL BE UP 3-6 IN SW IDAHO AND SIMILAR TO UP 3 IN SE OREGON IN REPONSE TO WARM RIDGE AHEAD OF CUTTING OFF LOW OFF THE CALIFORNIA COAST. && .AVIATION...VFR CONDITIONS WILL CONTINUE. ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP IN NORTHEASTERN NV/SOUTHEAST IDAHO THIS MORNING AND ARE MOVING NORTHEAST. EXPECT ISOLATED THUNDERSTORMS OVER HIGHER TERRAIN NEAR THE IDAHO NEVADA BORDER EXTENDING NORTHWARD INTO THE WEST CENTRAL MOUNTAINS THROUGH EARLY EVENING. FIRES IN CENTRAL OREGON AND THE MOUNTAINS OF CENTRAL AND SOUTHWEST IDAHO WILL CONTINUE TO PRODUCE LOCAL MVFR/IFR IN THEIR IMMEDIATE VICINITY. WINDS ARE GENERALLY LIGHT AT THE SURFACE AND ALOFT. && .PREV DISCUSSION... SHORT TERM...THERMAL TROF AXIS CONTINUES TO INTENSIFY OVER THE FORECAST AREA IN RESPONSE TO MIDWEST RIDGE RETROGRADING WESTWARD. THIS RETROGRESSION WILL BRING HEAT BACK TO THE REGION FOR THE NEXT SEVERAL DAYS AND POSSIBLY LONGER. MEANWHILE...A PACIFIC SHORT WAVE HAS BEEN DROPPING SOUTHWARD ALONG THE WEST COAST WITH MODELS TAKING THIS FEATURE TO ABOUT THE CENTRAL CALIFORNIA COAST AND KEEPING IT THERE UNTIL ABOUT MONDAY AS ABOVE MENTIONED RIDGE MOVES WESTWARD. THE NET EFFECT OF THIS REPOSITIONING OF FEATURES WILL BE TO DEVELOP SOUTHERLY FLOW ALOFT OVER OUR AREA HELPING TO BOOST TEMPERATURES AND ALLOW RIDGE TO RETROGRADE. MOISTURE OVER THE AREA REMAINS LACKING IN MOST AREAS EXCEPT IN SOUTH CENTRAL REGION WHERE WESTERN EDGES OF MONSOON PLUME CONTINUES TO INTERACT WITH MARGINAL INSTABILITY TO PRODUCE CONVECTION AS SEEN YESTERDAY AND AS SHOULD BE THE CASE AGAIN TODAY AND THIS EVENING. IN CONTRAST...OFFSHORE CLOSED LOW DOES NOT TAP MOISTURE AT LEAST INITIALLY...THUS SOUTHWEST FLOW REMAINS DRY INTO OUR AREA ESPECIALLY OVER EASTERN OREGON. BY SATURDAY HOWEVER...ISOLATED CONVECTION DEVELOPS OVER THE SIERRA NEVADA RANGE AND SPREADS SOME OF THIS CONVECTIVE DEBRIS CLOUD AND INCREASED INSTABILITY INTO SOUTHERN OREGON. THIS IS BETTER DEPICTED BY THE NAM VS THE GFS. THUS...WILL PAINT SLIGHT CHANCE POPS FOR THIS REGION ON SATURDAY WHILE TODAY SHOULD REMAIN DRY EXCEPT FOR A FEW CLOUDS. WILL RAISE TEMPS A COUPLE MORE DEGREES TODAY WITH 80S AND 90S COMMON OVER THE AREA. A COUPLE SPOTS NEAR MOUNTAIN HOME AND THE SNAKE RIVER CANYON WILL ONCE AGAIN FLIRT WITH THE CENTURY MARK. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...ON THE LARGER SCALE THERE IS A PROGRESSIVE FLOW ACROSS CANADA AND A RETROGRESSIVE PATTERN ACROSS THE LOWER 48 WHICH WANTS TO BRING THE UPPER LEVEL RIDGE...OR AT LEAST PART OF IT...BACK OVER THE FOUR CORNERS BY THURSDAY. ON THE SMALLER SCALE...EVOLUTION OF THE PATTERN IS MUCH LESS CLEAR CUT AS MODELS DIFFER ON THE TIMING OF SHORTWAVES AND THE AMOUNT OF MONSOON MOISTURE REACHING OUR CWA. EVEN THE GFSLR HAS BEEN QUITE INCONSISTENT FROM RUN TO RUN. FOR EXAMPLE THE LATEST RUN WANTS TO LIFT THE WEAK UPPER LEVEL TROUGH FROM OFF THE CALIFORNIA COAST TO OVER IDAHO BY 12Z TUESDAY IN RESPONSE TO A SHORTWAVE APPROACHING B.C. THIS IS OVER 12 HOURS FASTER THAN THE PREVIOUS GFSLR...WHICH WAS MORE IN LINE WITH THE CURRENTLY AVAILABLE ECMWF. DIFFERENCES AMONG THE MODELS BECOME EVEN MORE SIGNIFICANT AFTER TUESDAY. BECAUSE OF THIS LOW CONFIDENCE SITUATION WE ELECTED NOT TO MAKE ANY CHANGES IN THE LONG TERM...KEEPING POPS SLIGHTLY ABOVE CLIMATOLOGY FOR THE AFTERNOON AND EVENING PERIODS SUNDAY THROUGH TUESDAY AND NEAR CLIMATOLOGY FOR WEDNESDAY AND THURSDAY. TEMPERATURES A LITTLE ABOVE CLIMATOLOGY STILL LOOK REASONABLE WITH ABOVE NORMAL HEIGHTS AND SOUTHWESTERLY FLOW ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JS PREV SHORT TERM...GS PREV LONG TERM....JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 545 AM MDT FRI AUG 4 2006 IDZ011>016-028>030-ORZ061>064-051145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 445 AM PDT FRI AUG 4 2006 /545 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 59 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531406.